Arkansas, 2011

Flash Flooding and Hail in Arkansas, July 13, 2011

July 13, 2011 · NWS LZK · 23 events in 9 counties and zones

Hot, humid conditions combined with some relatively weak low pressure aloft to create scattered to numerous showers and thunderstorms on the 13th. A few of the storms became severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$460,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Hot, humid conditions combined with some relatively weak low pressure aloft to create scattered to numerous showers and thunderstorms on the 13th. A few of the storms became severe. Locally heavy rain and some flash flooding occurred as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 13, 1:41 PM CST, 19 minutes earlier.

Area forecast discussion, Jul 13, 1:41 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 PM CDT WED JUL 13 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

SHOWERS AND THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON IN
WESTERN AND SOUTHWESTERN ARKANSAS. FOR THE NEXT COUPLE OF HOURS
THE FOCUS WILL BE PRIMARILY ALONG AN OUTFLOW BOUNDARY IN SWRN
ARKANSAS THAT WAS EJECTED SOUTHWARD FROM CONVECTION IN THE NRN
PART OF THE STATE THIS MORNING. HOWEVER AS THE MUCH TALKED ABOUT
UPPER WAVE...CURRENTLY OVER NE OK...MOVES OVER ARKANSAS OVER THE
NEXT 24 HOURS...MORE SCATTERED CONVECTION SHOULD DEVELOP ACROSS
THE STATE. HAVE BROAD BRUSHED 40 PERCENT POPS THIS EVENING TO
ACCOUNT FOR SCT THUNDERSTORMS. WITH REGARD TO THREATS...STRONGER
STORMS WILL BE CAPABLE OF STRONG WINDS AND SOME LARGER HAIL. FLASH
FLOODING COULD BE A CONCERN AS WELL AS SOME AREAS HAVE ALREADY
SHOWN EVIDENCE OF TRAINING STORMS...BUT THIS WOULD BE A LESS
WIDESPREAD THREAT.

IN TERMS OF TEMPERATURES AND HEAT ADVISORIES...THE UPPER RIDGE
WILL CONTINUE TO REMAIN IN CONTROL OF THE WEATHER ACROSS THE
STATE OVER THE NEXT FEW DAYS SO TEMPERATURES WILL CONTINUE TO BE
WARM AND SUMMER LIKE. HAVE CONTINUED THE HEAT ADVISORY THROUGH THIS
EVENING FOR CENTRAL ARKANSAS...AND THROUGH THURSDAY FOR THE SE
PART OF THE FORECAST AREA. HOWEVER...CONDITIONS IN THE NORTH
WERE COOLED SIGNIFICANTLY THIS MORNING FROM CONVECTION OVER THE
FAR NRN PARTS OF THE STATE. SIMILAR CONDITIONS COULD OCCUR OVER
PARTS OF SRN AND SERN ARKANSAS TONIGHT...WHICH WOULD MEAN THE HEAT
ADVISORY COVERING THOSE AREAS MAY GET MASSAGED A BIT BY LATER SHIFTS.

STILL...TEMPS IN THE MID TO UPPER 90S IN THE SOUTH WITH HEAT INDEX
VALUES AROUND OR SLIGHTLY OVER 100 SEEM PROBABLE TOMORROW.

FOR FRIDAY...HAVE ONLY SLIGHT CHANCE POPS IN THE FORECAST. UPPER
WAVE WILL NOT BE AS POTENT BUT ENOUGH ENERGY WILL REMAIN...AND
LIKELY ENOUGH REMNANT SFC BOUNDARIES IN PLACE...TO SPARK OFF AT
LEAST SOME ISOLATED STORMS FRI AFTERNOON. WILL NEED TO LOOK AT
HEAT ADVISORIES FOR FRIDAY AS HEAT INDEX VALUES WILL ONCE AGAIN BE
BACK ABOVE 105 DEGREES FOR A LARGE PART OF THE FORECAST AREA.

&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY

NOT MUCH CHANGE TO THE LONG TERM...WITH THE STRONG UPPER LEVEL
RIDGE SCOOTING NORTH INTO MO AND ALLOWING GULF MOISTURE TO RIDE
THROUGH LA AND INTO SOUTHERN AR. BEST CHANCE FOR PRECIP WILL EXIST
OVER THE SOUTHERN HALF OF THE STATE THROUGH THE PERIOD...AND IN
THE AFTERNOON/EVENING HOURS. TEMPS AND DEW PTS WILL REMAIN 3 TO 5
DEGREES ABOVE SEASONAL AVERAGES...BUT WILL BE A FEW DEGREES COOLER
THAN THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     75  91  75  94 /  40  40  20  20
CAMDEN AR         77  97  77  96 /  40  40  20  30
HARRISON AR       73  91  72  93 /  40  40  20  20
HOT SPRINGS AR    77  96  77  96 /  40  40  20  30
LITTLE ROCK   AR  78  96  77  96 /  40  40  20  30
MONTICELLO AR     78  97  77  95 /  40  40  20  30
MOUNT IDA AR      76  97  75  96 /  40  40  20  30
MOUNTAIN HOME AR  74  91  73  93 /  40  40  20  20
NEWPORT AR        76  93  75  95 /  40  40  20  30
PINE BLUFF AR     77  96  76  95 /  40  40  20  30
RUSSELLVILLE AR   76  96  75  97 /  40  40  20  20
SEARCY AR         76  95  75  95 /  40  40  20  30
STUTTGART AR      77  95  77  95 /  40  40  20  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CONWAY-FAULKNER-
JOHNSON-LOGAN-MONTGOMERY-PERRY-POLK-POPE-SCOTT-WHITE-YELL.

HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GARLAND-GRANT-HOT
SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PIKE-PRAIRIE-
PULASKI-SALINE-WOODRUFF.

&&

SHORT TERM...64 / LONG TERM...61
Hazardous weather outlook, Jul 13, 4:00 AM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED JUL 13 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

VERY HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT
ADVISORIES IN EFFECT FOR MUCH OF ARKANSAS. HEAT INDEX VALUES WILL
AGAIN RISE ABOVE 105 DEGREES FOR SEVERAL HOURS THIS AFTERNOON.
OVERNIGHT TEMPERATURES WILL ALSO BE WARM...AND NOT PROVIDE MUCH
RELIEF FROM THE HEAT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST TODAY...AS A
DISTURBANCE MOVES ACROSS THE NATURAL STATE. WIDESPREAD AND ORGANIZED
SEVERE WEATHER IS NOT EXPECTED...THOUGH ANY STORM THAT DOES FORM
COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS THE GREATEST
THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME MINOR RELIEF IN THE VERY HOT TEMPERATURES IS EXPECTED FOR THE
LATTER HALF OF THE WORK WEEK AS THE PERSISTENT UPPER LEVEL HIGH
WEAKENS. THIS WILL ALLOW SEVERAL UPPER LEVEL IMPULSES TO PASS ACROSS
ARKANSAS...RESULTING IN ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING.

WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THOUGH ANY
STORM THAT DOES FORM COULD BECOME STRONG TO SEVERE WITH DAMAGING
WINDS THE GREATEST THREAT.

DRY AND VERY HOT CONDITIONS WILL RETURN FOR THE WEEKEND AND EARLY
NEXT WEEK AS THE UPPER HIGH STRENGTHENS AGAIN OVER THE NATURAL STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

In the hours before

Special weather statement, Jul 13, 1:04 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
204 PM CDT WED JUL 13 2011

ARZ041-042-052>054-131950-
CLARK AR-GARLAND AR-HOT SPRING AR-MONTGOMERY AR-PIKE AR-
204 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARLAND...
SOUTHEASTERN MONTGOMERY...WESTERN HOT SPRING...EXTREME NORTHEASTERN
PIKE AND EXTREME NORTHWESTERN CLARK COUNTIES UNTIL 245 PM CDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 3 MILES SOUTHWEST OF PEAK...OR
10 MILES SOUTH OF LAKE OUACHITA...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SEGUR...              MOUNTAIN PINE...      MEYERS...
  LOFTON...             GAP CREEK REC AREA... WELSH...
  SUNSHINE...           ROYAL...              POINT CEDAR...
  PETTYVIEW...          PEARCY...             MARCUS...
  HEMPWALLACE...        CRYSTAL SPRINGS...    BONNERDALE...
  BISMARCK...           SPILLWAY REC AREA...  ROBERTS LAKE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3461 9315 3427 9315 3435 9351 3453 9352
TIME...MOT...LOC 1904Z 267DEG 11KT 3445 9340

225
Special weather statement, Jul 13, 1:07 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
207 PM CDT WED JUL 13 2011

ARZ043-131950-
SALINE AR-
207 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SALINE COUNTY UNTIL 245
PM CDT...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF RUBICON...OR 16 MILES NORTHWEST
OF BENTON...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LAKE NORRELL...       PARON...              GRAPE...
  BLAND...              AVILLA...             SCHOOLHOUSE MTN...
  KENTUCKY...           JENNINGS MTN...       HORSESHOE MTN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3480 9280 3478 9265 3477 9265 3477 9257
      3476 9256 3456 9262 3470 9287
TIME...MOT...LOC 1907Z 282DEG 6KT 3472 9278

225
Special weather statement, Jul 13, 1:13 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
213 PM CDT WED JUL 13 2011

ARZ038-039-041-042-132000-
GARLAND AR-MONTGOMERY AR-PERRY AR-YELL AR-
213 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YELL...EXTREME
SOUTHWESTERN PERRY...NORTHWESTERN GARLAND AND EXTREME NORTHEASTERN
MONTGOMERY COUNTIES UNTIL 300 PM CDT...

AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF POWELL MTN...OR 15 MILES
NORTH OF LAKE OUACHITA...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FOURCHE VALLEY...     ONYX...               CHULA...
  ALY...                STEVE...              POWELL MTN...
  PLEASANT HILL...      LONE PINE MTN...
  FOURCHE MTN REC AREA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3494 9325 3472 9328 3476 9358 3492 9356
TIME...MOT...LOC 1913Z 268DEG 16KT 3481 9338

225
Special weather statement, Jul 13, 1:16 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
216 PM CDT WED JUL 13 2011

ARZ030-037-132000-
LOGAN AR-SCOTT AR-
216 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN AND NORTHERN
SCOTT COUNTIES UNTIL 300 PM CDT...

AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MANSFIELD...OR NEAR HUNTINGTON...MOVING EAST
AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OLIVER...             ECHO...               LUCAS...
  IONE...               HON...                ELM PARK...
  BARBER...             ABBOTT...             WALDRON LAKE...
  PILOT KNOB...         EAST POTEAU MTN...    BOOTHE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3496 9434 3497 9424 3506 9423 3507 9425
      3509 9424 3509 9419 3511 9415 3515 9414
      3515 9402 3490 9406 3494 9435
TIME...MOT...LOC 1916Z 272DEG 13KT 3505 9424

225
Special weather statement, Jul 13, 1:35 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
235 PM CDT WED JUL 13 2011

ARZ038-132020-
YELL AR-
235 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YELL COUNTY UNTIL 315 PM
CDT...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF DANVILLE...OR NEAR
WALTREAK...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...           PLAINVIEW...          FOURCHE VALLEY...
  WING...               WALTREAK...           ROVER...
  CORINTH...            BRIGGSVILLE...        BELLEVILLE...
  WARDS CROSSING...     WALNUT GROVE...
  SURROUNDED RIDGES LAKE...                   SUNLIGHT BAY PARK...
  POTATO HILL MTN...    PETER GEORGE LAKE...  PEELER LAKE...
  NIMROD WMA...         MICKLES...

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.

&&

LAT...LON 3512 9325 3491 9326 3490 9369 3508 9370
TIME...MOT...LOC 1934Z 265DEG 15KT 3500 9359

46
Special weather statement, Jul 13, 1:37 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
237 PM CDT WED JUL 13 2011

ARZ040-041-132020-
MONTGOMERY AR-POLK AR-
237 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY AND EASTERN
POLK COUNTIES UNTIL 315 PM CDT...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOLF PEN GAP...OR 7 MILES SOUTHEAST OF
MENA...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OPAL...               ODEN...               MIMOSA...
  LITTLE MISSOURI FALLS REC AREA...           LAKE MENA...
  SHADY...              PINE RIDGE...         NUNLEY...
  INK...                DALLAS...             BOARD CAMP...
  BIG FORK...           YOCANNA...            WOLF PEN GAP...
  WHITETOWN...          WEST HANNA MTN...     TURNERS MTN...
  SMOKE ROCK MTN...

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.

&&

LAT...LON 3465 9374 3440 9372 3441 9422 3459 9423
TIME...MOT...LOC 1937Z 266DEG 16KT 3451 9411

46

The radar

The Little Rock radar (KLZK), 86 km away, was scanning. The volume nearest the first event began at 19:59 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 5 flash flood, 4 hail, 2 lightning, 1 heavy rain. Local standard time, as filed.

Hail, Garland

When
July 13, 2:00 PM CST
Where
Garland County, 1.33 mi WNW of Gardner
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
34.490, -93.100

Hail fell on the west side of Hot Springs.

Thunderstorm Wind, Polk

When
July 13, 2:00 PM CST
Where
Polk County, Board Camp
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.530, -94.100

Winds were estimated up to 60 mph.

Hail, Garland

When
July 13, 2:10 PM CST
Where
Garland County, 1.01 mi WNW of Gardner
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
34.485, -93.097

Hail fell on Airport Rd.

Thunderstorm Wind, Garland

When
July 13, 2:10 PM CST
Where
Garland County, 1.26 mi NNE of Hot Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
34.516, -93.040

A very large oak tree was blown down on the north side of Hot Springs.

Thunderstorm Wind, Garland

When
July 13, 2:10 PM CST
Where
Garland County, 0.21 mi ENE of (Hot)hot Spgs Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$75,000
Reported by
Broadcast Media
Coordinates
34.471, -93.097

The roof was blown off a metal industrial building.

Flash Flood, Garland

When
July 13, 2:30 PM CST to 3:30 PM CST
Where
Garland County, 0.99 mi WNW of Hot Spgs to 0.89 mi WSW of Hot Spgs
Cause
Heavy Rain
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
34.506, -93.066

Flash flooding occurred in downtown Hot Springs and along Central Ave.

Thunderstorm Wind, Clark

When
July 13, 2:50 PM CST
Where
Clark County, Arkadelphia
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.120, -93.070

A few trees were blown down around town.

Hail, Pope

When
July 13, 3:10 PM CST
Where
Pope County, Russellville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.280, -93.130

Hail was 3/4 to 1 inch in diameter.

Thunderstorm Wind, Drew

When
July 13, 3:30 PM CST to 3:40 PM CST
Where
Drew County, Monticello
Measured
52 kt (60 mph) estimated gust
Property damage
$75,000
Reported by
Newspaper
Coordinates
33.630, -91.800

At least 20 trees were blown down in Monticello and nearby areas. One of the trees fell on a car. Falling trees just barely missed another car and a house. Power lines were also blown down.

Hail, Drew

When
July 13, 3:30 PM CST
Where
Drew County, Monticello
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
33.630, -91.800

Flash Flood, Drew

When
July 13, 3:30 PM CST to 5:00 PM CST
Where
Drew County, 0.84 mi NW of Monticello to 1.43 mi SSW of Monticello
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.638, -91.811

Street flooding occurred in Monticello, and water entered some businesses. The Arkansas Forestry Commission station at Monticello measured 2.50 inches of rain in a short amount of time.

Flash Flood, Polk

When
July 13, 3:30 PM CST to 5:30 PM CST
Where
Polk County, 1.98 mi NNE of Nunley to 1.56 mi SSW of Nunley
Cause
Heavy Rain
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.554, -94.152

Culverts were washed out after heavy rain - up to 4 inches - fell in the Board Camp area.

Flash Flood, Pope

When
July 13, 3:45 PM CST
Where
Pope County, 0.67 mi W of Russellville to 0.14 mi E of Oakland Hgts
Cause
Heavy Rain
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
35.280, -93.142

Flash flooding occurred near Arkansas Tech University, especially along Arkansas 7.

Lightning, Drew

When
July 13, 3:45 PM CST
Where
Drew County, 2.7 mi SE of Montongo
Property damage
$7,000
Reported by
Newspaper
Coordinates
33.700, -91.790

A bull and a cow were killed when lightning struck the tree under which they were standing.

Thunderstorm Wind, Drew

When
July 13, 3:45 PM CST
Where
Drew County, 2.7 mi SE of Montongo
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
33.700, -91.790

Thunderstorm winds blew a barn down.

Thunderstorm Wind, Dallas

When
July 13, 4:00 PM CST
Where
Dallas County, Carthage
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.070, -92.550

A tree fell across a road. Power outages occurred in Carthage.

Thunderstorm Wind, Pulaski

When
July 13, 4:34 PM CST
Where
Pulaski County, 0.69 mi N of Warsaw
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
34.960, -92.150

Large tree limbs were blown down along Arkansas Highway 107.

Heavy Rain, Lonoke

When
July 13, 4:40 PM CST to 5:45 PM CST
Where
Lonoke County, Austin
Reported by
Trained Spotter
Coordinates
35.000, -91.980

A rain gage measured 1.60 inches of rain in just over an hour.

Thunderstorm Wind, Lonoke

When
July 13, 4:50 PM CST
Where
Lonoke County, 3.2 mi WSW of Cabot
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
34.946, -92.068

A tree and a road sign were blown down, partially blocking U.S. 67/167 southbound.

Thunderstorm Wind, Lonoke

When
July 13, 4:55 PM CST to 5:05 PM CST
Where
Lonoke County, Lonoke
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
34.780, -91.920

Several trees were blown down in Cabot. One tree fell on a house and another landed on a car.

Lightning, Arkansas

When
July 13, 6:00 PM CST
Where
Arkansas County, Gillett
Property damage
$50,000
Reported by
Public
Coordinates
34.120, -91.370

Lightning struck two houses in Gillett, starting fires.

Flash Flood, Arkansas

When
July 13, 6:10 PM CST
Where
Arkansas County, 4.07 mi NW of Gillett to 2.43 mi WNW of Arkansas Post
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
34.154, -91.428

Two to three inches of rain caused some street flooding in Gillett. Up to 5 inches of rain fell just southwest of town.

Thunderstorm Wind, Arkansas

When
July 13, 6:15 PM CST
Where
Arkansas County, 4 mi SW of Gillett
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Public
Coordinates
34.079, -91.419

Trees were blown down, with some of the trees falling on a house.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 310373, 310639, 310377, 310378, 310638, 310384, 310645, 310387, 310388, 310392, 310394, 310640, 310398, 310400, 310403, 310648, 310404, 310408, 310406, 310411, 310641, 310643, 310644.